MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 8800000
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No radiographs or images depicting the event have been received.Review of the device history records of explanted devices notes no material nonconformances with respect to material type, treatments or dimensions that may have caused or contributed to this event.Parts met acceptance criteria upon release.Explanted devices were examined and viewed markings are consistent with incomplete mating of components (normalization).The cause of the lock screw loosening is unclear; no malfunction of instrumentation is known to have occurred.Labeling review: potential adverse events and complications: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." warnings, cautions and precautions: ".Confirm heights of screws match with patient's lordosis when securing lock screws.Failure to verify screw height following insertion may result in inadequate rod normalization." ".Final-tighten all lock screws with the counter-torque and torque t-handle.Do not final-tighten through other instruments in the set, as the rod may not be able to normalize to the tulip.".
 
Event or Problem Description
On (b)(6) 2017 a patient underwent a posterior fixation procedure as an addition to an existing construct at l2-l5.During the procedure it was observed that locks screws in the existing construct had loosened.The existing construct was removed and replaced with the additional levels without reported issue.No injury has been reported.

Brand Name
NUVASIVE PRECEPT SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6543323
Report Number2031966-2017-00048
Device Sequence Number97830
Product Code NKB
UDI-Device Identifier00887517344076
UDI-Public00887517344076
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8800000
Device Lot NumberNU5229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1